Alert archive / Kansas / High Wind Warnings in 2013
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Nov 17, 2013, 12:27 PM CST for 6 counties in Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2013, 12:27 PM CST (18:27 UTC)
- Expired
- Nov 17, 2013, 2:59 PM CST
- In force
- 3 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -214 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS73 KGID 171827 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1227 PM CST SUN NOV 17 2013 ...WINDY CONDITIONS TODAY... .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL BE ACROSS NORTH CENTRAL KANSAS WHERE WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 60 MPH ARE EXPECTED. KSZ005>007-017>019-172100- /O.UPG.KGID.WI.Y.0021.000000T0000Z-131118T0000Z/ /O.NEW.KGID.HW.W.0001.131117T1827Z-131117T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 1227 PM CST SUN NOV 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...WINDS WILL REMAIN INTENSE THROUGH THE AFTERNOON. * WINDS...NORTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN ABOUT DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ039>041-046>049-060>064-072>077-082>087-180000- /O.CON.KGID.WI.Y.0021.000000T0000Z-131118T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 1227 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL REMAIN INTENSE THROUGH THE AFTERNOON. * WINDS...NORTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. THE STRONGEST WINDS WILL BE SOUTHWEST OF A LINE FROM BEAVER CITY NEBRASKA TO OSBORNE KANSAS. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
117 WWUS73 KGID 172059 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 259 PM CST SUN NOV 17 2013 ...WINDY CONDITIONS THIS AFTERNOON... .STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. KSZ005>007-017>019-180000- /O.CAN.KGID.HW.W.0001.000000T0000Z-131117T2100Z/ /O.EXA.KGID.WI.Y.0021.000000T0000Z-131118T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT 259 PM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WINDS WILL REMAIN INTENSE THROUGH THE AFTERNOON...AND DIMINISH BY SUNSET THIS EVENING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-082>087-180000- /O.CON.KGID.WI.Y.0021.000000T0000Z-131118T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN... RED CLOUD...SUPERIOR...NELSON...HEBRON 259 PM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL REMAIN INTENSE THROUGH THE AFTERNOON...BEFORE DIMINISHING BY SUNSET THIS EVENING * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN ABOUT DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Nov 17, 11:22 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Nov 17, 11:22 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1122 AM CST SUN NOV 17 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM CST SUN NOV 17 2013
FOCUS IS ON A PERIOD OF INTENSE WINDS TODAY AND CRITICAL FIRE
WEATHER CONDITIONS.
SPRINKLES OR A BANDED AREA OF VERY LIGHT RAIN DEVELOPED DURING
THE PRE DAWN HOURS IN PRESENCE OF MID LEVEL FRONTOGENESIS AND
DYNAMICS AS A LEAD SHORTWAVE TROUGH CROSSES NEB AND A COLD FRONTAL
BOUNDARY WORKS EAST/SOUTHEAST. LIFT IS FOCUSED MAINLY NORTH OF
INTERSTATE 80 AND MAY LINGER JUST BEYOND 12Z IN OUR EASTERN ZONES.
SFC COLD FRONT WILL CLEAR OUR CWA BY DAYBREAK WITH A STRONGER
SHORTWAVE TROUGH CROSSING THE NORTHERN/CENTRAL PLAINS MID/LATE
MORNING WITH A SECONDARY COLD FRONT AND COOLER AIR MAKING A PUSH
SOUTHEASTWARD BY MIDDAY...AND THE MID LEVEL THERMAL TROUGH SWEEPS
SOUTHEAST TOWARD THE MISSOURI RIVER BY LATE AFTN. 3HR PRESSURE
RISES BEHIND THE INITIAL FRONT BY DAYBREAK AVERAGE NEAR 7MB ACROSS
PORTIONS OF CENTRAL/EASTERN KANSAS...THEN AVERAGE 4 TO 6MB ACROSS
CENTRAL/EASTERN NEB BEHIND SECONDARY BOUNDARY THIS AFTN. IN A TIGHT
PRESSURE GRADIENT BEHIND THE BOUNDARIES...AN INTENSE PERIOD OF
NORTHWEST WINDS ARE EXPECTED BEGINNING AROUND MID
MORNING...PEAKING AROUND MID DAY OR EARLY AFTERNOON...THEN
SUBSIDING IN THE EVENING AS THE SYSTEM DEPARTS AND GRADIENT
RELAXES. MODEL FORECAST SOUNDINGS SUGGEST THE DEEPEST MIXING WILL
OCCUR ACROSS OUR SOUTHERN/SOUTHWEST ZONES WHERE MIXING WILL REACH
JUST ABOVE H8. WINDS AT THE TOP OF THE LAYER ARE NEAR 50KTS IN NC
KANSAS AROUND MID DAY THEN DECREASE THE AROUND 35KTS BY MID/LATE
AFTN. FARTHER NORTH ACROSS OUR NORTHERN ZONES MIXING IS BETWEEN H8
AND H85 WITH WINDS AT THE TOP OF THE LAYER AVERAGING 35 TO 40KTS.
IN ANY CASE...VERY WINDY CONDITIONS WILL DEVELOP TODAY AND CURRENT
WIND ADVISORY HEADLINE REMAINS ON TRACK. HAVE SOME CONCERNS THAT
PORTIONS OF NC KANSAS TOWARDS THE RUSSEL AREA MAY NEAR OR REACH
HIGH WIND WARNING CRITERIA AND THIS WILL NEED TO BE MONITORED
CLOSELY.
SHORT TERM MODELS INDICATE THE PRESENCE OF MID LEVEL MOISTURE ACROSS
OUR NORTHEAST ZONES TODAY AND PLACE CONVECTIVE TEMPS IN THE UPPER
40S TO AROUND 50F...WHICH ARE AROUND FORECAST HIGHS FOR TODAY.
CONFIDENCE IS NOT HIGH ON THE DEGREE OF CLOUD COVER IN THIS
AREA...BUT DID GO WITH AT LEAST PARTLY CLOUDY CONDITIONS. AS FAR
AS TEMPERATURES GO...WE WILL BE ON A DOWNWARD TREND COMPARED TO
THE MILD CONDITIONS ON SATURDAY WITH HIGHS TODAY AVERAGING IN THE
50S.
THE COLDER AIRMASS WILL BE MORE NOTICEABLE TONIGHT IN GOOD
RADIATIONAL CONDITIONS. A SURFACE RIDGE AXIS SETTLES ONTO THE
PLAINS AND WINDS DROP OFF...SKIES CLEAR AND VERY DRY DPS FM THE
TEENS TO LOW 20S WILL BE IN PLACE. HAVE TARGETED LOWS FROM THE
TEENS IN THE RIVER VALLEYS IN OUR WESTERN ZONES...TO THE LOW/MID
20S IN THE EAST.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 307 AM CST SUN NOV 17 2013
ALOFT: HEIGHTS WILL BE RISING MON IN THE WAKE OF THE STORM EXITING
THE REGION TODAY...WITH A BROAD LOW-AMPLITUDE RIDGE ENVELOPING THE
CNTRL USA. AS THE WEEK PROGRESSES...SPLIT FLOW WILL EVOLVE WITH GOOD
MODEL AGREEMENT ON THE NRN STREAM /ALONG THE US-CANADA BORDER/
DELIVERING ANOTHER COLD AIR MASS TO THE REGION. MEANWHILE...A TROF
WILL MOVE INTO THE DESERT SW LATE WED AND CLOSE OFF INTO A CUT-OFF
LOW AS THE WAVELENGTH SHORTENS AND HIGHER LATITUDE AMPLIFICATION
OCCURS. HEIGHTS WILL THEN BUILD DOWNSTREAM OVER THE SRN PLAINS AND
SE...RESULTING IN CONFLUENT FLOW OVER THE ERN HALF OF THE CONUS.
SURFACE: HIGH PRES WILL BE OVERHEAD AT DAWN MON. THIS HIGH WILL
DEPART INTO THE ERN USA TUE. THE FCST AREA WILL BE IN THE WARM
SECTOR OF LOW PRES ADVANCING E ALONG THE US-CANADA BORDER TUE. THE
ASSOCIATED COLD FRONT WILL SURGE S...CROSSING THE FCST AREA WED
AFTERNOON. THE CONSISTENCY OF THE PAST SEVERAL RUNS OF THE EC IS
PREFERRED AND ITS ENSEMBLE MEAN IS SUPPORTIVE. THE 00Z GEM IS ALSO
ON BOARD. THE 18Z/00Z GFS HAVE TRENDED FASTER VS 24 HRS AGO...BUT
THEY ARE STILL LAGGING. STRONG AND COLD HIGH PRES WILL SETTLE OVER
THE PLAINS THU. FRI THE HIGH WILL DEPART FOR THE GREAT LAKES AS A
CLIPPER RACES ACROSS SRN CANADA. THIS SYSTEM WILL DELIVER A
REINFORCING COLD SHOT AND HIGH PRES...BUT THE CORE OF THE COLDEST
AIR WILL HEAD INTO THE ERN USA.
THE 142 AM AND 11 AM/SAT EXTENDED FCST DISCUSSIONS FROM WPC WERE
REVIEWED FOR INCLUSION INTO THE FCST AND SUPPORT THE ABOVE SCENARIOS.
ENJOY THE FIRST FEW DAYS THIS WEEK BECAUSE THE EXTENDED FCST AND
BEYOND IS LOOKING COLD. THE WEEK WILL START WITH MILD /WARMER THAN
NORMAL/ TEMPS. THAT WILL END THU AS ARCTIC AIR SURGES S. THE EC
ENSEMBLE MEAN AND CFSV2 TEMP ANOMALIES SUGGEST TEMPS THEN AVERAGE AT
OR BELOW NORMAL TO FINISH OUT THE MONTH. THAT DOESN/T MEAN WE WON/T
HAVE A DAY HERE OR THERE OF ABOVE NORMAL WARMTH. BUT OVERALL...THE
AVERAGE SHOULD BE COLDER.
OVERALL CHANCE FOR PRECIP ARE NIL UNTIL THU NIGHT OR FRI. GFS
ENSEMBLE PROBABILITIES FOR .10" INCREASE TO 60+ PERCENT WITH A 40-50
PERCENT CHANCE OF .25" AND 15 PERCENT FOR .50". A LITTLE OVER HALF
OF THE EC ENSEMBLE MEMBERS OFFER ANYWHERE FROM .10" TO .50".
HAZARDS: FOR NOW NOTHING SPECIFIC. HOWEVER...WE CONTINUE TO SEE
HINTS OF THE CUT-OFF LOW EJECTING SHORTWAVE TROFS THAT COULD RESULT
IN A SOME LIGHT PRECIP OF THE WINTRY VARIETY IN THE THU-FRI
TIMEFRAME.
THE DAILY DETAILS...
MON: A COLD/FROSTY START. SUNNY AND TEMPS WILL REBOUND NICELY.
TUE: INCREASING MID-HIGH CLOUDS. BELIEVE WE HAVE THIS BETTER
DEPICTED VS 24 HRS AGO. BREEZY S WINDS WILL GUST TO 25-30 MPH.
WED: DRY AFTERNOON COLD FRONTAL PASSAGE. PARTLY SUNNY WITH
MULTI-LAYERED MID-HIGH CLOUDS. WINDS SHOULD BE FAIRLY LIGHT UNTIL
FRONTAL PASSAGE...THEN THEY SHOULD CRANK IT UP FROM THE N.
THU: PROBABLY CLOUDY VIA GEM/EC/GFS CROSS SECTIONS. TEMPS MAY RISE
VERY LITTLE FROM MORNING LOWS. HIGH IN THE 30S LOOK PLAUSIBLE AND
ORD-GREELEY MAY NOT REACH 30F.
FRI-SAT: UNCERTAIN. BUT CONFLUENT FLOW ALOFT WILL RESULT IN A VERY
STRONG UPPER-LEVEL JET CORE /140 KTS/ OVER THE OH VALLEY. THIS WILL
PUT US IN THE RIGHT ENTRANCE REGION. THE IMPORTANT QUESTION IS
MOISTURE AND IF IT/S FAR ENOUGH N. BOTH THE GFS AND EC HAVE IT THU
NIGHT AND THEN PUSH IT S OF THE FCST AREA FRI WITH THE POSSIBILITY
OF IMPROVING WX SAT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1122 AM CST SUN NOV 17 2013
WINDS WILL BE THE PRIMARY CONCERN THROUGH THE AFTERNOON. EXPECT
GUSTY NORTHWEST WINDS TO CONTINUE THROUGH AROUND SUNSET. WINDS
WILL GRADUALLY BECOME LIGHT DURING THE NIGHT. A FEW MID LEVEL
CLOUDS WILL MOVE THROUGH THIS AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 307 AM CST SUN NOV 17 2013
A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR ALL OF NORTH
CENTRAL KANSAS AND LOCATIONS WEST OF A LINE FROM LEXINGTON TO
FRANKLIN IN SOUTH CENTRAL NEBRASKA. INTENSE NORTHWEST WINDS ARE
FORECAST TODAY IN DEEP MIXING BEHIND A COLD FRONTAL BOUNDARY.
THE INTENSE WINDS WILL DEVELOP MID TO LATE MORNING AND REMAIN
STRONG THIS AFTN BEFORE SUBSIDING IN THE EVENING. DRY AIRMASS
ADVECTS SOUTHEAST AND LOW RELATIVE HUMIDITY VALUES WILL DROP NEAR
OR BELOW 20 PERCENT IN THE RED FLAG WARNING AREA.
THIS BEING SAID...LATEST MODEL RUNS HAVE TRENDED HIGHER WITH DPS/RH
LEVELS ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...NAMELY
DAWSON...GOSPER AND PHELPS COUNTIES. CONDITIONS ACROSS NORTH
CENTRAL KANSAS PARTICULARLY PHILLIPS AND ROOKS COUNTIES STAND TO
SEE THE MOST CRITICAL FIRE DANGER CONDITIONS WHERE DPS IN THE
SINGLE DIGITS ARE FORECAST...RESULTING IN LOW RELATIVE HUMIDITY
VALUES AROUND 15 PERCENT. THE LOCATION OF CURRENT RED FLAG WARNING
WILL REMAIN AS IS WITH A BUFFER SURROUNDING OUR FAR SW ZONES WHERE
CONDITIONS WILL BE MOST CRITICAL. HOWEVER...IF TEMPS TREND UP AND
LOWER DPS MATERIALIZE FARTHER EAST THAN WHAT CURRENT MODELS
SHOW...THEN HEADLINE MAY NEED TO BE EXPANDED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR NEZ060-072-073-
082>084.
KS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ005>007-017>019.
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR KSZ005>007-
017>019.
&&
SHORT TERM...FAY
LONG TERM...HALBLAUB
AVIATION...JCB
FIRE WEATHER...FAYHazardous weather outlook, Nov 17, 4:42 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 442 AM CST SUN NOV 17 2013 KSZ005>007-017>019-NEZ060-072-073-082>084-181200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS- FURNAS-HARLAN-FRANKLIN- 442 AM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS WEST OF A LINE FROM LEXINGTON NEBRASKA TO MANKATO KANSAS. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 6 PM FOR CRITICAL FIRE WEATHER CONDITIONS DUE TO THE COMBINATION OF INTENSE NORTHWEST WINDS... LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS. PLEASE REFER TO THE LATEST RED FLAG WARNING MESSAGE FOR FURTHER INFORMATION. IN ADDITION...A WIND ADVISORY IS IN EFFECT TODAY FOR VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 45 TO 50 MPH. PLEASE SEE THE LATEST WIND ADVISORY MESSAGE FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-061>064-074>077-085>087-181200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 442 AM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA EAST OF A LINE FROM KEARNEY TO RED CLOUD. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT TODAY FOR INTENSE NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OF 45 TO 50 MPH. PLEASE SEE THE LATEST WIND ADVISORY MESSAGE FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Nov 17, 12:23 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1223 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM NON-TSTM WND GST SMITH CENTER AIRPORT 39.76N 98.79W
11/17/2013 M53 MPH SMITH KS AWOS
&&
GUERRERONearby
High Wind Warnings in Kansas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.